Dry brownish patch of skin on lips after filler. Is this normal? (photos)

Hi, I have a concern about a possible lip-filler complication. I had restylane kysse injected on Friday. The lips were swollen and painful to begin with but nothing looked unusual. Last night, a brown patch of skin appeared on the underside of my top lip. I initially thought this was a bruise but this morning I realised it is a patch of dry/dead skin. I am unsure if this is excessive dryness or something worse. I contacted the Dr but the office is closed today. I had juvederm 6 mon ago. Thanks

Doctor Answers 3

Bruising after Lip Injection

This can be the result of bruising and will improve in a few weeks. My advice is to have this looked at by your treating physician.


Summit Emergency Medicine Physician
5.0 out of 5 stars 35 reviews

Lip filler - now brown, dry skin

Thank you for asking about your lip filller.

  • You should contact the doctor who treated you -
  • The dry skin may just be from the lip swelling and need only a lip salve.
  • But I have seen herpes outbreaks that look identical. This will cause swelling that will not subside until the Herpes with treated.

Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Bruising and pigmentation after lip augmentation with fillers (juvederm, restylane)

These darkened areas, can be the result of bruising or heme pigments staining the skin, and will typically improve with time. If concerned, contact your injector. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 179 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.